# SDR 2018FA0000416

- Difficulty date: June 25, 2018
- Submitted: October 12, 2018
- Operation: General aviation
- Aircraft: N92VB
- Make and model: Cessna T182T
- Aircraft serial: T18209092
- Aircraft time: 680 hours
- Engine: Lyc TIO540AK1A
- Engine time: 680 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 16A22130
- Condition: Bypassing
- Location: Engine
- Part time: 680 hours
- Component: Engine, Lyc, 235
- Component part number: TIO540AK1A
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: K

## Discrepancy

ENGINE EXTREMELY HARD TO START AND KEEP RUNNING SMOOTHLY. FLEW TO KPNE WITHOUT INCIDENT. ENGINE PERFORMED WITHIN PARAMETERS. DELIVERED AIRPLANE TO MAINTENANCE AND STARTING PROBLEM DIAGNOSIS. MECHANIC DETERMINED 5 OUT OF THE 6 CYLINDERS HAD VERY LOW COMPRESSION (16 OR LOWER) AND, USING A BORESCOPE, AT LEAST ONE CYLINDER HAD SCORING AND CYLINDERS 4 AND 5 HAD EXHAUST VALVES STUCK OPEN. OTHER ENGINE PERIMETERS WERE NORMAL. ENGINE OIL ANALYSIS SHOWED ALL AREAS IN NORMAL RANGE. OPERATING DATA FROM THE DATA CARD SHOWED THE AIRPLANE HAD BEEN FLOWN CONSISTENTLY WITHIN FLIGHT MANUAL FUEL LEANING PROCEDURES USING MAINLY“ BEST ECONOMY” TURBOCHARGER INLET TEMPERATURES, NEVER EXCEEDING 1650 DEGREES. NO SHOCK COOLING EVENT WAS NOTED. SUPPORT PROPOSED THAT A VALVE PLAY INSPECTION BE MADE FOLLOWING SERVICE BULLETIN NR 388C, REQUIRING SUCH INSPECTIONS AT 400 HOUR INTERVALS. UNDER SERVICE INSTRUCTION NR 1485A THAT INTERVAL IS 1000 HOURS OR HALFWAY TO THE RECOMMENDED TBO FOR ALL ENGINES, CYLINDER KITS AND SPARE EXHAUST VALVE GUIDES SHIPPED SINCE MARCH 1, 1998. AT 680 HOURS, NO INSPECTION HAD BEEN DONE ON THE AIRPLANE. OTHER OWNERS AND PILOTS OF AIRPLANES SIMILAR SHOULD BE NOTIFIED OF THE RISK OF EXPERIENCING SIMILAR VALVE AND CYLINDER PROBLEMS AND TO DO THE INSPECTION DESCRIBED IN SB NR 388C EARLIER THAN 1000 HOURS.
